Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

June 6, 2012Murray County, Oklahoma

NWS Norman, OK issued this special weather statement at Jun 6, 2012, 1:21 AM CDT for Murray County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2012, 1:21 AM CDT (06:21 UTC)
Expired
Jun 6, 2012, 2:00 AM CDT
In force
39 min
Issued by
NWS Norman, OK

County Murray County, OK

The radar

The Norman radar (KTLX), 96 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1929 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WWUS84 KOUN 060621
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT WED JUN 6 2012

OKZ040-041-046-060700-
GARVIN OK-MURRAY OK-CARTER OK-
121 AM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARVIN...MURRAY 
AND NORTHEASTERN CARTER COUNTIES UNTIL 200 AM CDT...

AT 121 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TURNER 
FALLS...MOVING NORTHEAST AT 10 MPH. 

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER... 
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES... 

LOCATIONS IMPACTED INCLUDE...
SULPHUR...DAVIS...DOUGHERTY...HICKORY...TURNER FALLS AND LAKE OF 
THE ARBUCKLES. 

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT 
THIS TIME.

LAT...LON 3462 9717 3458 9683 3440 9698 3433 9705
      3434 9728
TIME...MOT...LOC 0613Z 208DEG 9KT 3443 9711 

$$

MBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 5, 11:39 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 5, 11:39 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1139 PM CDT TUE JUN 5 2012

.AVIATION...
THE UPPER-LEVEL LOW THAT WILL MOVE SLOWLY E ALONG THE RED RIVER
WILL LIKELY GENERATE SHRA TONIGHT AND EARLY WEDNESDAY...AND
NUMEROUS TSRA TOMORROW AFTERNOON. HAVE INCLUDED PROB30 FORECASTS
WHERE PROBABILITIES ARE HIGHEST. LATER FORECASTS WILL REFINE THE
TIMING...AND PROBABLY INTRODUCE TEMPO OR PREVAILING TSRA AT MOST
OF OUR CENTRAL AND SOUTHERN SITES. KPNC MAY WELL REMAIN DRY...BUT
ALL OTHER SITES ARE LIKELY TO HAVE SOME RAIN BY THIS TIME TOMORROW
NIGHT. STRONG...GUSTY WINDS FROM VARYING DIRECTIONS WILL LIKELY
OCCUR IN AND AROUND CLUSTERS OF TSRA THAT ARE EXPECTED TO DEVELOP
EARLY TOMORROW AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 852 PM CDT TUE JUN 5 2012/

DISCUSSION...
EVENING SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A BAND AROUND
THE UPPER LOW OVER THE TEXAS PANHANDLE HAVE MOSTLY DISSIPATED.
SHORT-TERM MODELS DEVELOP AGAIN SHOWERS AND THUNDERSTORMS AFTER
MIDNIGHT IN THE SOUTHERN TEXAS PANHANDLE AND MOVE THEM NORTHEAST
INTO SOUTHWEST OKLAHOMA. THIS IS WHILE THE UPPER LOW BEGINS TO
DRIFT EAST AND EASTERLY BOUNDARY LAYER FLOW PROVIDE UPSLOPE. POPS
HAVE BEEN INCREASED FOR LATER TONIGHT AND TOMORROW MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  89  66  88 /  40  60  40  20
HOBART OK         67  88  66  83 /  60  60  40  20
WICHITA FALLS TX  70  88  67  83 /  50  60  60  60
GAGE OK           61  88  63  83 /  30  40  10   0
PONCA CITY OK     63  88  63  88 /  10  10  10   0
DURANT OK         69  87  65  88 /  40  50  60  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

09/23/23
Hazardous weather outlook, Jun 5, 11:22 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1122 PM CDT TUE JUN 5 2012

OKZ004>048-050>052-TXZ083>090-061100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1122 PM CDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...REST OF TONIGHT...

THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS ARE POSSIBLE FOR THE REST OF TONIGHT ACROSS
THE SOUTHWEST HALF OF OKLAHOMA AND WESTERN NORTH TEXAS...MAINLY
SOUTHWEST OF A GAGE TO CLINTON TO PAULS VALLEY TO ATOKA LINE.
NO STRONG OR SEVERE STORMS ARE EXPECTED.

DISCUSSION...
THE COMBINATION OF SOME INSTABILITY...ABUNDANT MOISTURE...AND
A LOW PRESSURE DISTURBANCE OVER WEST TEXAS MAY ALLOW FOR A
FEW THUNDERSTORMS TO DEVELOP LATER TONIGHT INTO EARLY WEDNESDAY
MORNING ACROSS THE SOUTHWEST HALF OF OKLAHOMA AND WESTERN
NORTH TEXAS. DUE TO THE LACK OF STRONG WIND SHEAR AND
INSTABILITY...NO STRONG OR SEVERE STORMS ARE ANTICIPATED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
A WEAK UPPER LEVEL LOW WILL REMAIN OVER NORTH TEXAS OR SOUTHERN
OKLAHOMA THROUGH THURSDAY WITH A CHANCE OF THUNDERSTORMS. BY LATER
IN THE WEEK AN UPPER LEVEL RIDGE WILL DEVELOP OVER THE CENTRAL
AND SOUTHERN PLAINS REDUCING THE CHANCE OF THUNDERSTORMS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM WEDNESDAY MORNING.

MBS

In the hours before

Special weather statement, Jun 5, 7:49 PM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT TUE JUN 5 2012

OKZ047-048-052-060115-
BRYAN OK-JOHNSTON OK-ATOKA OK-
749 PM CDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRYAN...
SOUTHEASTERN JOHNSTON AND SOUTHWESTERN ATOKA COUNTIES UNTIL 815 PM
CDT...

AT 745 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SILO...
MOVING NORTHEAST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
DURANT...CADDO...SILO...KENEFIC...ARMSTRONG...BLUE AND NIDA.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3396 9644 3409 9657 3410 9657 3427 9646
      3421 9623 3400 9618
TIME...MOT...LOC 0045Z 224DEG 5KT 3407 9646

CMS
Local storm report, Jun 6, 12:10 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1210 AM CDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     3 W MEDICINE PARK       34.73N 98.55W
06/05/2012  M62.00 MPH       COMANCHE           OK   MESONET

0340 PM     HAIL             3 E FLETCHER            34.83N 98.18W
06/05/2012  E0.88 INCH       COMANCHE           OK   PUBLIC

            THE REPORT WAS COURTESY OF THE NSSL SHAVE PROGRAM.

0345 PM     HAIL             1 E FLETCHER            34.82N 98.23W
06/05/2012  E0.88 INCH       COMANCHE           OK   PUBLIC

            THE REPORT WAS COURTESY OF THE NSSL SHAVE PROGRAM.

0350 PM     HAIL             1 S CORDELL             35.28N 98.98W
06/05/2012  E0.88 INCH       WASHITA            OK   PUBLIC

            THE REPORT WAS COURTESY OF THE NSSL SHAVE PROGRAM.

0753 PM     HAIL             2 N DURANT              34.02N 96.38W
06/05/2012  E0.75 INCH       BRYAN              OK   STORM CHASER

&&

NWS NORMAN
Special weather statement, Jun 6, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT WED JUN 6 2012

OKZ040-041-046-060700-
GARVIN OK-MURRAY OK-CARTER OK-
121 AM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARVIN...MURRAY
AND NORTHEASTERN CARTER COUNTIES UNTIL 200 AM CDT...

AT 121 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TURNER
FALLS...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...

LOCATIONS IMPACTED INCLUDE...
SULPHUR...DAVIS...DOUGHERTY...HICKORY...TURNER FALLS AND LAKE OF
THE ARBUCKLES.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3462 9717 3458 9683 3440 9698 3433 9705
      3434 9728
TIME...MOT...LOC 0613Z 208DEG 9KT 3443 9711

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:49 PM CDTSpecial Weather StatementOUNBryan26 min
Jun 5, 7:58 PM CDTSevere Thunderstorm WarningOUNBryan27 min
Jun 6, 7:23 AM CDTSpecial Weather StatementOUNCotton37 min
Jun 6, 1:43 PM CDTSpecial Weather StatementOUNJefferson32 min
Jun 6, 1:46 PM CDTSpecial Weather StatementOUNDewey29 min
Jun 6, 2:18 PM CDTSpecial Weather StatementOUNCarter, Love, Murray42 min
Jun 6, 2:39 PM CDTSevere Thunderstorm WarningOUNLove66 min
Jun 6, 3:20 PM CDTFlash Flood WarningOUNCarter, Love3 hr
Jun 6, 3:28 PM CDTAreal Flood AdvisoryOUNJefferson, Stephens3 hr
Jun 6, 3:33 PM CDTSpecial Weather StatementOUNCuster, Washita27 min
Jun 6, 3:40 PM CDTSpecial Weather StatementOUNCarter, Garvin, Love, Murray50 min
Jun 6, 4:15 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Custer, Washita2 hr
Jun 6, 5:23 AM CDTSpecial Weather StatementOUNBaylor67 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.